Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 7, 2015, 10:13 AM CDT for Brown County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 10:13 AM CDT (15:13 UTC)
- Expired
- Jul 7, 2015, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788
WGUS54 KSJT 071513
FFWSJT
TXC049-071800-
/O.NEW.KSJT.FF.W.0033.150707T1513Z-150707T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1013 AM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 100 PM CDT
* AT 1011 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.
RADAR ESTIMATES HOURLY RAINFALL BETWEEN 1 TO 2 INCHES.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EARLY...
BROWNWOOD...CAMP BOWIE...BYRDS...GROSVENOR...LAKE BROWNWOOD STATE
PARK...LAKE BROWNWOOD NEAR THRIFTY...ZEPHYR...MAY...LAKE BROWNWOOD...
CROSS CUT...BLANKET AND BANGS.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
CC WOODSON NEAR TRACTOR SUPPLY...
BRADY FROM 1ST TO AUSTIN...
WASHINGTON AT VINE...
PARKWAY AT VINE...
VINE AT AVENUE K...
TEXAS AT CENTER...
WEST MAIN AT 8TH...
AUSTIN STREET AT AVENUE J...
AUSTIN STREET AT AVENUE G...
INDIAN CREEK AT 9TH...
GOOD SHEPHARD AT 11TH...
LAT...LON 3169 9868 3168 9876 3163 9876 3160 9878
3159 9921 3208 9919 3208 9912 3208 9893
3187 9877 3174 9868 3170 9867
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 7:09 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 7, 7:09 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 709 AM CDT TUE JUL 7 2015 .UPDATE... We have increased POPs for this afternoon through early evening based on current radar trends. && .PREV DISCUSSION... /ISSUED 453 AM CDT TUE JUL 7 2015/ SHORT TERM... (Today and Tonight) ..Heavy rainfall and localized flash flooding possible through Wednesday afternoon... Forecast challenges remain plentiful through tomorrow. The latest satellite and radar trends show a strong MCS signature developing across the Panhandle, with a general east to southeast propagation. This convective system developed behind a linear MCS that moved across this same region and through Oklahoma yesterday evening. The net effect of all this is the weak cold front that has been discussed the last few days, is moving farther south and east than earlier thought, aided by the previously mentioned convective cold pools. This can also be seen in the latest numerical runs, with virtually all of the latest guidance showing a continued southeastward trend in the frontal timing/position for today and tonight, with the general theme being the front stalling along a Sterling City to Robert Lee to Throckmorton line around midnight. The heaviest rainfall will develop along and immediately behind this front, where a widespread 2 to 4 inches of rainfall is expected through early Wednesday afternoon, with locally higher amounts possible. Additionally, the current SPC mesoanalysis shows the "moist axis" running from Crockett County northward through the western Concho Valley and Big County, where precipitable water values are in the 1.9 to 2.1 inch range! When comparing these values to climatology, the current value of 1.9 inches at Del Rio is amongst the 95th percentile, and 1.7 inches at Midland is near the daily maximum value for today. Given the likelyhood for additional convection developing along outflow boundaries, the trend in the model data, and after coordinating with surrounding offices, a Flash Flood Watch has been issued through 1 PM Wednesday for the northern Concho Valley and Big Country. LONG TERM... (Wednesday through next Monday) Drier and warmer conditions will return to the region for the middle to end of the week. An area of high pressure currently located across the southeastern U.S., will build to the west northwest for Thursday through the weekend. Drier air and rising mid and upper-level heights will end our chance for rainfall, with warming temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Abilene 87 69 90 72 91 / 70 80 40 5 5 San Angelo 90 71 91 72 92 / 70 50 20 5 5 Junction 90 72 91 72 91 / 30 20 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Wednesday afternoon FOR THE FOLLOWING ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan... Runnels...Shackelford...Sterling...Taylor...Throckmorton. && Doll
Hazardous weather outlook, Jul 7, 4:01 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 401 AM CDT TUE JUL 7 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-080915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 401 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS TODAY AND TONIGHT. THE STORMS WILL BE MORE NUMEROUS NORTH AND WEST OF A LINE FROM SAN ANGELO...TO BAIRD. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THESE STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND HEAVY RAINFALL WHICH MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND AT LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY THROUGH MID AFTERNOON. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL REMAIN POSSIBLE THROUGH THIS TIME. DRIER WEATHER WILL MOVE INTO THE REGION FOR WEDNESDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 7, 7:26 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD ABILENE 32.45N 99.73W
07/07/2015 TAYLOR TX LAW ENFORCEMENT
ABILENE PD REPORTS SEVERAL VEHICLE WATER RESCUES ACROSS
THE CITY... WITH WATER ENTERING SOME HOMES. STREETS ARE
BEGINNING TO FLOOD ACROSS TOWN.
&&
EVENT NUMBER SJT1500497
JWLocal storm report, Jul 7, 7:39 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
739 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY RAIN 3 ESE ABILENE 32.43N 99.68W
07/07/2015 M5.40 INCH TAYLOR TX ASOS
THE ABILENE REGIONAL AIRPORT HAS MEASURED 5.40 INCHES
OF RAINFALL SINCE 3 AM.
&&
EVENT NUMBER SJT1500498
DOLLLocal storm report, Jul 7, 8:22 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
822 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HEAVY RAIN 3 ESE ABILENE 32.43N 99.68W
07/07/2015 M5.82 INCH TAYLOR TX ASOS
RAINFALL HAS OCCURRED SINCE 3 AM.
&&
EVENT NUMBER SJT1500499
DOLLLocal storm report, Jul 7, 9:10 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
910 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM FLASH FLOOD ABILENE 32.45N 99.73W
07/07/2015 TAYLOR TX LAW ENFORCEMENT
34 REPORTED WATER RESCUES ACROSS THE ABILENE AREA.
&&
EVENT NUMBER SJT1500500
JDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:00 AM CDT | Flash Flood Watch | SJT | Callahan, Coke, Fisher, Haskell, Jones, Nolan and 5 more | 12 hr |
| Jul 7, 3:54 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 81 min |
| Jul 7, 4:32 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 118 min |
| Jul 7, 5:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 2 hr |
| Jul 7, 5:52 AM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 113 min |
| Jul 7, 7:19 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 8:11 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Throckmorton | 94 min |
| Jul 7, 8:29 AM CDT | Areal Flood Advisory | SJT | Coleman, Runnels | 2 hr |
| Jul 7, 8:51 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 3 hr |
| Jul 7, 9:49 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 10:24 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| Jul 7, 11:49 AM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman, Runnels, Taylor | 3 hr |
| Jul 7, 12:45 PM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Jul 7, 2:31 PM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 12 more | 31 hr |
| Jul 7, 2:41 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| Jul 7, 2:52 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jul 7, 4:24 PM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher, Tom Green | 111 min |
| Jul 7, 5:12 PM CDT | Areal Flood Advisory | SJT | Crockett | 108 min |
| Jul 7, 5:54 PM CDT | Areal Flood Advisory | SJT | Shackelford | 111 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.